Welcome to PetForums

Join thousands of other pet owners and pet lovers on the UK's most popular and friendly pet community and discussion forum.

Sign Up

o/t numb butt!!!

Discussion in 'Rabbits' started by frags, Jul 8, 2009.


  1. frags

    frags PetForums VIP

    Joined:
    Feb 5, 2009
    Messages:
    5,147
    Likes Received:
    116
    just had the depo jab for 1st time and now my bum is numb lol

    anyone else have this? how long am i going to be numb?
     
  2. mimi g

    mimi g PetForums VIP

    Joined:
    Mar 10, 2009
    Messages:
    1,525
    Likes Received:
    12
    what is it for? x
     
  3. psych0angel

    psych0angel PetForums Newbie

    Joined:
    Jul 6, 2009
    Messages:
    12
    Likes Received:
    0
    I used to have it in my arm. It eases pretty quickly.
    The depo is a contraceptive injection. x
     
  4. Lumpy

    Lumpy PetForums Senior

    Joined:
    Jun 5, 2008
    Messages:
    902
    Likes Received:
    38
    A depot is a way of administering a medication - it is often used for psychiatric drugs when patients are non compliant or forget to take their tablets.

    As stated above, it's also used as a way of adminstering a contraceptive.

    From what I've heard some patients do feel a bit numb afterwards and others don't - I guess it depends on the thickness of the area injected:)
     
  5. frags

    frags PetForums VIP

    Joined:
    Feb 5, 2009
    Messages:
    5,147
    Likes Received:
    116
    mines quite thick ;)
    it seems ok now tho :D
     
  6. SeaThreePeeO

    SeaThreePeeO PetForums VIP

    Joined:
    Sep 15, 2008
    Messages:
    1,717
    Likes Received:
    50
    I have the depo contraceptive injection and other things I have noticed that you can look out for are. Hard swelling and bruise like pain in the area of injection. Increased thirst and appetite as well as weight gain and decrease in sex drive, not that I had much of one to begin with (my 3 year old doesn't sleep through the night).

    I have also noticed when I am coming towards the end of the three month course I have the uncontrollable urge to murder my DH and bury him under the patio! :D
     
  7. jaxb05

    jaxb05 PetForums VIP

    Joined:
    Apr 12, 2009
    Messages:
    1,865
    Likes Received:
    24
    I was on a psychiatric depot for about 2 years. I got it weekly in the hip. They alternated the side each week. It was horrid. Sometimes it really stung when I got it. Often, I was left with a big hard lump and large area of redness and hotness. My GP thought I was allergic to it - however, my psychiatrist would not take me off it. I hope never to be on a depot medication again.
    Hope the contraceptive deopt isn't like psychiatric ones!
     
  8. srhdufe

    srhdufe PetForums VIP

    Joined:
    Feb 11, 2009
    Messages:
    8,507
    Likes Received:
    199

    I used to have it.. I came off it last year as i put on over a stone :rolleyes:

    I used to be numb for a couple of hours and them a bit sore for a day or two.

    I hope you dont have the problem i did though and put weight on...

    I was constantly hungry when i was on it....! :rolleyes:
     
  9. crofty

    crofty PetForums VIP

    Joined:
    May 2, 2008
    Messages:
    3,705
    Likes Received:
    202
    I used to have it, sure it'll feel better tomorrow :)
     
  10. hazyreality

    hazyreality PetForums VIP

    Joined:
    Jan 11, 2009
    Messages:
    5,964
    Likes Received:
    61
    I have it, and it doesnt go particulary numb but it does hurt to touch the area for a couple of days - if I lay on that side etc. I too have put on weight since being on it but cant see any alternative that I would want to try.

    *Heidi*
     
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice